Alert archive / Missouri / Flash Flood Warnings in 2016

Flash Flood Warning 51, NWS Springfield, MO

July 27, 2016Dent County, Missouri

NWS Springfield, MO issued this flash flood warning at Jul 27, 2016, 2:41 PM CDT for Dent County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2016, 2:41 PM CDT (19:41 UTC)
Expired
Jul 27, 2016, 6:45 PM CDT
In force
4 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

County Dent County, MO

The radar

The St Louis radar (KLSX), 124 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.7 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 909 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
909 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
652 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

399 
WGUS53 KSGF 271941
FFWSGF
MOC065-272345-
/O.NEW.KSGF.FF.W.0051.160727T1941Z-160727T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
241 PM CDT WED JUL 27 2016

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL DENT COUNTY IN SOUTH CENTRAL MISSOURI...

* UNTIL 645 PM CDT
    
* AT 238 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
  BEGIN SHORTLY. RADAR IS ESTIMATING OVER 4 INCHES OF RAINFALL HAS
  FALLEN ACROSS THE WARNED AREA THIS AFTERNOON. 

* CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
  LOCATIONS IN THE WARNING INCLUDE...
  BOSS...                           

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.  DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3764 9129 3770 9128 3769 9116 3769 9115
      3764 9115

$$

WISE
1 follow-up statement
244 
WGUS73 KSGF 272339
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
639 PM CDT WED JUL 27 2016

MOC065-272349-
/O.EXP.KSGF.FF.W.0051.000000T0000Z-160727T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DENT MO-
639 PM CDT WED JUL 27 2016

...THE FLASH FLOOD WARNING FOR EAST CENTRAL DENT COUNTY WILL EXPIRE
AT 645 PM CDT...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.

LAT...LON 3764 9129 3770 9128 3769 9116 3769 9115
      3764 9115

$$

WISE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 12:34 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jul 27, 12:34 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1234 PM CDT WED JUL 27 2016

...18z Aviation Update...

.SHORT TERM...(Today and tonight)
Issued at 208 AM CDT Wed Jul 27 2016

A mostly clear sky and a moist ground from previous rainfall was
aiding in patchy fog early this morning. Fog will erode with
daytime heating this morning. The area remains within a weak mid
level shear axis with a low level front just to the south of the
area. A couple other features are in play for the potential for
scattered showers and thunderstorms today. Temperatures will
remain seasonable.

One feature is with an area of showers and storms across
southcentral Nebraska. A remnant MCV or outflow boundary will
likely enter or be close to the area during the morning hours.
Another feature is the upper level energy across Louisiana moving
northward. Expectations are that as morning heating commences,
showers and thunderstorms will develop in a similar fashion to Tuesday.
The general focus looks to be along and south of Interstate 44 due
to the better proximity to the front and energy. However
locations further north could still experience isolated activity
especially if the Nebraska remnant MCV/outflow move in. Similar
to Tuesday, a limited flooding risk will be mentioned due to a
high moisture content and slow storm motions. Wind shear looks
weak today and just not expecting severe thunderstorms.

The activity will wane with the loss of daytime heating. However another
complex of thunderstorms looks to develop across Nebraska into
Kansas again tonight and may enter western portions of the area by
early Thursday morning.

.LONG TERM...(Thursday through Tuesday)
Issued at  208 AM CDT Wed Jul 27 2016

The Thursday through Sunday period looks rather unsettled as the
region will remain in northwest flow with nightly MCS's and
daytime scattered convection/remnants. While the placement of
these complexes will be a mesoscale challenge, it currently
appears that both Thursday and Friday nights there will be
complexes of showers and thunderstorms that generally affect the
southwest half of the area while complexes saturday and sunday
nights affect northeast half of the area. This is all in response
to a gradual movement of the upper level ridge eastward. While
widespread severe weather is not currently expected, there will be
an increase in wind shear therefore isolated bouts of severe
weather/damaging winds will be possible with some of the stronger
complexes of storms. Temperatures will remain seasonable through
the period.

The upper level ridge becomes entrenched over the area early next
week leading to the return to hot temperatures and dry
conditions.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1232 PM CDT Wed Jul 27 2016

Widely scattered thunderstorms will continue across the region
this afternoon and into this evening. Very localized MVFR and IFR
conditions will occur while showers and thunderstorms are
in the vicinity. There is low confidence in timing for KSGF and
KJLN this evening, while the KBBG forecast has a higher
confidence. A tempo group has been added for KBBG due
thunderstorms later this afternoon and evening and due to patchy
fog tomorrow morning.

&&

.SGF Watches/Warnings/Advisories...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Burchfield
LONG TERM...Burchfield
AVIATION...Foscato
Hazardous weather outlook, Jul 27, 12:09 PM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1209 PM CDT WED JUL 27 2016

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281715-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1209 PM CDT WED JUL 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED FLOODING RISK.
  LIMITED LIGHTNING RISK.
  LIMITED EXCESSIVE HEAT RISK.

DISCUSSION...

  AFTERNOON HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S WILL
  BE POSSIBLE ACROSS MAINLY WESTERN PORTIONS OF THE AREA THIS
  AFTERNOON.

  SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS
  AFTERNOON...ESPECIALLY ALONG AND SOUTH OF A LAKE OF THE
  OZARKS TO PITTSBURG KANSAS LINE. CLOUD TO GROUND LIGHTNING
  AND LOCALLY TORRENTIAL RAINFALL WILL OCCUR WHERE THESE
  STORMS DEVELOP. THIS MAY RESULT IN LOCALIZED FLASH FLOODING.

  THUNDERSTORMS ARE THEN EXPECTED TO DECREASE ACROSS THE
  REGION THIS EVENING. ISOLATED TO PERHAPS WIDELY SCATTERED
  THUNDERSTORMS WILL THEN REMAIN POSSIBLE OVERNIGHT. AGAIN...
  CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL WILL
  BE THE MAIN POTENTIAL HAZARDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  SCATTERED THUNDERSTORMS ARE EXPECTED ON A DAILY BASIS
  THROUGHOUT THE REST OF THE WEEK. MULTIPLE COMPLEXES OF
  THUNDERSTORMS MAY ALSO MOVE SOUTHEAST THROUGH THE REGION.
  THERE IS A LIMITED RISK OF SEVERE THUNDERSTORMS ACROSS
  SOUTHERN PORTIONS OF THE AREA FRIDAY INTO FRIDAY NIGHT.
  LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING CAN BE
  EXPECTED FROM THE STORMS THIS WEEK.

  AFTERNOON HEAT INDICES WILL RANGE FROM THE MIDDLE TO UPPER 90S
  AT TIMES THROUGH THE REST OF THE  WEEK...ESPECIALLY ACROSS
  EXTREME SOUTHEAST KANSAS AND ALONG THE MISSOURI AND ARKANSAS
  BORDER. HIGHER HEAT INDICES OVER 100 DEGREES WILL RETURN EARLY
  NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

In the hours before

Local storm report, Jul 27, 9:22 AM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
922 AM CDT WED JUL 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       7 W ANDERSON            36.65N 94.57W
07/27/2016  M3.17 INCH       MCDONALD           MO   PUBLIC

            24HR RAINFALL MEASURED 3.17 INCHES AT 6.8 WEST OF
            ANDERSON.

&&

TOLSEN
Local storm report, Jul 27, 9:23 AM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
923 AM CDT WED JUL 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       3 W WILLARD             37.31N 93.48W
07/27/2016  M2.56 INCH       GREENE             MO   PUBLIC

            24HR MEASUREMENT OF RAINFALL OF 2.56 INCHES LOCATED 2.6
            WEST OF WILLARD.

&&

TOLSEN
Local storm report, Jul 27, 9:50 AM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
950 AM CDT WED JUL 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 AM     FLASH FLOOD      3 E HURLEY              36.93N 93.44W
07/27/2016                   STONE              MO   EMERGENCY MNGR

            EXCESSIVE RAINFALL CAUSE FLASH FLOODING ALONG DRY CRANE
            CREEK. THE CREEK FLOODED A SECTION TWILIGHT DRIVE EAST OF
            HURLEY.

&&

DCRAMER
Local storm report, Jul 27, 9:54 AM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
954 AM CDT WED JUL 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     FLASH FLOOD      MARSHFIELD              37.34N 92.91W
07/27/2016                   WEBSTER            MO   EMERGENCY MNGR

            EXCESSIVE RAINFALL DIRECTLY OVER THE CITY OF MARSHFIELD
            CREATED SIGNIFICANT FLASH FLOODING ACROSS THE ENTIRE
            CITY. 6 TO 10 HOMES ON THE EAST SIDE OF MARSHFIELD WERE
            FLOODED. A SECTION OF A DRIVEWAY AT THE FAIRGROUNDS WAS
            COMPLETELY WASHED OUT. WIDESPREAD ROADS BECAME IMPASSABLE
            TO MOTORISTS.

&&

DCRAMER
Local storm report, Jul 27, 10:26 AM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1026 AM CDT WED JUL 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     HEAVY RAIN       4 S CLEVER              36.97N 93.47W
07/27/2016  E4.00 INCH       STONE              MO   PUBLIC

            4.00 INCHES OF RAIN SOUTH OF CLEVER.

&&

TOLSEN
Local storm report, Jul 27, 12:16 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1216 PM CDT WED JUL 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       ANDERSON                36.65N 94.44W
07/27/2016  M2.30 INCH       MCDONALD           MO   CO-OP OBSERVER

            COOPERATIVE OBSERVER HAD 2.30 INCHES OVER 24HR PERIOD.

0700 AM     HEAVY RAIN       3 W WILLARD             37.31N 93.48W
07/27/2016  M2.56 INCH       GREENE             MO   PUBLIC

            24HR MEASUREMENT OF RAINFALL OF 2.56 INCHES LOCATED 2.6
            WEST OF WILLARD.

0700 AM     HEAVY RAIN       7 W ANDERSON            36.65N 94.57W
07/27/2016  M3.17 INCH       MCDONALD           MO   PUBLIC

            24HR RAINFALL MEASURED 3.17 INCHES AT 6.8 WEST OF
            ANDERSON.

0740 AM     FLASH FLOOD      MARSHFIELD              37.34N 92.91W
07/27/2016                   WEBSTER            MO   EMERGENCY MNGR

            EXCESSIVE RAINFALL DIRECTLY OVER THE CITY OF MARSHFIELD
            CREATED SIGNIFICANT FLASH FLOODING ACROSS THE ENTIRE
            CITY. 6 TO 10 HOMES ON THE EAST SIDE OF MARSHFIELD WERE
            FLOODED. A SECTION OF A DRIVEWAY AT THE FAIRGROUNDS WAS
            COMPLETELY WASHED OUT. WIDESPREAD ROADS BECAME IMPASSABLE
            TO MOTORISTS.

0740 AM     FLASH FLOOD      MARSHFIELD              37.34N 92.91W
07/27/2016                   WEBSTER            MO   EMERGENCY MNGR

            ROAD CLOSED WITH GREATER THAN 1 FOOT OF WATER ACROSS AT
            WEST OF CC AND BANNING.

0830 AM     FLASH FLOOD      MARSHFIELD              37.34N 92.91W
07/27/2016                   WEBSTER            MO   PUBLIC

            RESIDENCE IN MARSHFIELD REPORTED WATER COVERING CARPET IN
            BASEMENT.

0835 AM     HEAVY RAIN       E MARSHFIELD            37.34N 92.91W
07/27/2016  E2.99 INCH       WEBSTER            MO   PUBLIC

            2.99 INCHES OF RAIN IN ABOUT AN HOUR. LACROSSE TIPPING
            BUCKET.

0844 AM     HEAVY RAIN       1 S BOAZ                37.00N 93.40W
07/27/2016  E2.00 INCH       CHRISTIAN          MO   PUBLIC

            ONE MILE SOUTH OF BOAZ REPORTED 2.00 INCHES OF RAIN FROM
            THIS MORNINGS STORMS.

0851 AM     HEAVY RAIN       MARSHFIELD              37.34N 92.91W
07/27/2016  E3.30 INCH       WEBSTER            MO   PUBLIC

            3.30 INCHES OF RAIN REPORTED BY PUBLIC IN MARSHFIELD FROM
            THIS MORNINGS STORMS.

0945 AM     HEAVY RAIN       4 S CLEVER              36.97N 93.47W
07/27/2016  E4.00 INCH       STONE              MO   PUBLIC

            4.00 INCHES OF RAIN SOUTH OF CLEVER.

0948 AM     FLASH FLOOD      3 E HURLEY              36.93N 93.44W
07/27/2016                   STONE              MO   EMERGENCY MNGR

            EXCESSIVE RAINFALL CAUSE FLASH FLOODING ALONG DRY CRANE
            CREEK. THE CREEK FLOODED A SECTION TWILIGHT DRIVE EAST OF
            HURLEY.

&&

TOLSEN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 8:09 AM CDTFlash Flood WarningSGFChristian, Stone6 hr
Jul 27, 4:29 PM CDTSpecial Weather StatementSGFTexas46 min
Jul 27, 4:54 PM CDTFlash Flood WarningSGFHowell, Shannon, Texas6 hr
Jul 27, 6:15 PM CDTAreal Flood AdvisorySGFBarry, McDonald5 hr
Jul 27, 6:37 PM CDTAreal Flood AdvisorySGFHowell4 hr

Nearby

Flash Flood Warnings in Missouri, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.